Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Packerfan785

Hair loss and returning acne?

Recommended Posts

I have some questions:

1) What exactly does accutane do?

2) Are their any long term effects to accutane (how long has it been prescribed?)

3) What are the chances of hair loss?

4) What are the chances of returning acne?

5) Is returning acne worse?

6) Any other side effects I should know about?

Share this post


Link to post
Share on other sites

Bump.

Also does accutane help with enlarged pores?

Also those who have used accutane leave a short explanation of your results. (How well did it clear your acne? Did you have side effects? Would you recommend it?)

Share this post


Link to post
Share on other sites

1) What exactly does accutane do?

accutane shrinks your oil glads so that you do not produce as much oil and it causes your skin to become thinner for some reason and does something to cell production. it "pushes" all of the acne under your skin to the surface and causes acne to stop forming

2) Are their any long term effects to accutane (how long has it been prescribed?)

some people do experience long term side effects such as joint pain, but i dont think the majority of people have any serious side effects.

3) What are the chances of hair loss?

it probably just depends on the person. i noticed an increas loss of hair for about a week (nothing major.... just a little extra hair in my comb)

4) What are the chances of returning acne?

some people do have to go on a 2nd course of accutane if their acne does not go into remission. some people are clear for ever, some for only a few years. there is no way to tell. however, a higher dose of accutane has a better chance of "curing" acne than a low dose. but you are less likely to have severe side effects on a low dose.

5) Is returning acne worse?

some people experience worse acne after accutane and some have more mild acne. some not at all. once again, it just depends on the person.

6) Any other side effects I should know about?

there are a lot of side effects, but most people dont experience ALL of the side effects. most common: dry lips, dry eyes, nose bleeds, dry skin, initial breakout, joint pain. somewhat common: hair loss, short term memory loss, loss of appetite. less common but severe: birth defects, swelling of the brain, cornic joint pain, depression.

Also does accutane help with enlarged pores?

i think it has. my pores look smaller and i have ZERO blackheads on my nose!

Also does your face become red while on accutane? Does it prolong red marks?

my face doesnt seem abnormally red to me, but some people experience a "tane burn". just keep your skin moisturized and stay out of the sun. and yes, it prolongs red marks. it takes your skin a lot longer to heal than it normally would, but it should fade after treatment.

im sure im missing some side effects... but it sounds scarier than it is!! i have been on accutane for 5 months (80 mg/day.. high dose for my weight) and have 2 weeks left. i havent experienced any severe side effects. mostly just dry skin and lips. my skin is completely clear and im really happy with my decision to go on accutane. if you are thinking about taking it, make sure you research it and weigh the pros and cons and discuss it with your doctor. its not something to jump into. but for me, it has been worth it! i would definitely reccomend it if you have severe acne or adult acne.

Share this post


Link to post
Share on other sites
So wait, the red marks I have now will take longer to fade away if I take accutane? Because, that is what I got from your post.

yes most likely. i still have SLIGHT red marks from my initial breakout in the first few weeks. i expect them to fade completely after i stop accutane. but i'll take red marks over acne any day!

Share this post


Link to post
Share on other sites
So wait, the red marks I have now will take longer to fade away if I take accutane? Because, that is what I got from your post.

yes most likely. i still have SLIGHT red marks from my initial breakout in the first few weeks. i expect them to fade completely after i stop accutane. but i'll take red marks over acne any day!

Why does this happen though? What does accutane do to cause this?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×